skip to main content
OSTI.GOV title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Symplectic structure of statistical variational data assimilation: Symplectic Structure of Statistical Variational Data Assimilation

Abstract

Not provided.

Authors:
 [1];  [1];  [1];  [2]
  1. Department of Physics, University of California, San Diego CA USA
  2. Department of Physics, University of California, San Diego CA USA; Marine Physical Laboratory, Scripps Institution of Oceanography, San Diego CA USA
Publication Date:
Research Org.:
Krell Institute, Ames, IA (United States)
Sponsoring Org.:
USDOE Office of Science (SC)
OSTI Identifier:
1533228
DOE Contract Number:  
FG02-97ER25308
Resource Type:
Journal Article
Journal Name:
Quarterly Journal of the Royal Meteorological Society
Additional Journal Information:
Journal Volume: 143; Journal Issue: 703; Journal ID: ISSN 0035-9009
Publisher:
Royal Meteorological Society
Country of Publication:
United States
Language:
English
Subject:
Meteorology & Atmospheric Sciences

Citation Formats

Kadakia, N., Rey, D., Ye, J., and Abarbanel, H. D. I. Symplectic structure of statistical variational data assimilation: Symplectic Structure of Statistical Variational Data Assimilation. United States: N. p., 2017. Web. doi:10.1002/qj.2962.
Kadakia, N., Rey, D., Ye, J., & Abarbanel, H. D. I. Symplectic structure of statistical variational data assimilation: Symplectic Structure of Statistical Variational Data Assimilation. United States. doi:10.1002/qj.2962.
Kadakia, N., Rey, D., Ye, J., and Abarbanel, H. D. I. Sun . "Symplectic structure of statistical variational data assimilation: Symplectic Structure of Statistical Variational Data Assimilation". United States. doi:10.1002/qj.2962.
@article{osti_1533228,
title = {Symplectic structure of statistical variational data assimilation: Symplectic Structure of Statistical Variational Data Assimilation},
author = {Kadakia, N. and Rey, D. and Ye, J. and Abarbanel, H. D. I.},
abstractNote = {Not provided.},
doi = {10.1002/qj.2962},
journal = {Quarterly Journal of the Royal Meteorological Society},
issn = {0035-9009},
number = 703,
volume = 143,
place = {United States},
year = {2017},
month = {1}
}

Works referenced in this record:

On variational data assimilation in continuous time
journal, October 2010

  • Bröcker, Jochen
  • Quarterly Journal of the Royal Meteorological Society, Vol. 136, Issue 652
  • DOI: 10.1002/qj.695

Sensitivity and out-of-sample error in continuous time data assimilation
journal, October 2011

  • Bröcker, Jochen; Szendro, Ivan G.
  • Quarterly Journal of the Royal Meteorological Society, Vol. 138, Issue 664
  • DOI: 10.1002/qj.940

An inverse ocean modeling system
journal, January 2001


The role of symplectic integrators in optimal control
journal, July 2009

  • Chyba, Monique; Hairer, Ernst; Vilmart, Gilles
  • Optimal Control Applications and Methods, Vol. 30, Issue 4
  • DOI: 10.1002/oca.855

A strategy for operational implementation of 4D-Var, using an incremental approach
journal, July 1994

  • Courtier, P.; Thépaut, J. -N.; Hollingsworth, A.
  • Quarterly Journal of the Royal Meteorological Society, Vol. 120, Issue 519
  • DOI: 10.1002/qj.49712051912

Advanced Data Assimilation for Strongly Nonlinear Dynamics
journal, June 1997


4-D-Var or ensemble Kalman filter?
journal, January 2007


Discrete variational Hamiltonian mechanics
journal, April 2006


Variational algorithms for analysis and assimilation of meteorological observations: theoretical aspects
journal, March 1986


Discrete Hamiltonian variational integrators
journal, March 2011


Discrete mechanics and variational integrators
journal, May 2001


Symplectic adaptive algorithm for solving nonlinear two-point boundary value problems in Astrodynamics
journal, July 2011

  • Peng, H. J.; Gao, Q.; Wu, Z. G.
  • Celestial Mechanics and Dynamical Astronomy, Vol. 110, Issue 4
  • DOI: 10.1007/s10569-011-9360-4

On extending the limits of variational assimilation in nonlinear chaotic systems
journal, January 1996

  • Pires, Carlos; Vautard, Robert; Talagrand, Olivier
  • Tellus A: Dynamic Meteorology and Oceanography, Vol. 48, Issue 1
  • DOI: 10.3402/tellusa.v48i1.11634

The ECMWF operational implementation of four-dimensional variational assimilation. I: Experimental results with simplified physics
journal, April 2000

  • Rabier, F.; Järvinen, H.; Klinker, E.
  • Quarterly Journal of the Royal Meteorological Society, Vol. 126, Issue 564
  • DOI: 10.1002/qj.49712656415

Accounting for an imperfect model in 4D-Var
journal, October 2006

  • Tr'emolet, Yannick
  • Quarterly Journal of the Royal Meteorological Society, Vol. 132, Issue 621
  • DOI: 10.1256/qj.05.224

On the implementation of an interior-point filter line-search algorithm for large-scale nonlinear programming
journal, April 2005


Mechanical integrators derived from a discrete variational principle
journal, August 1997


Improved variational methods in statistical data assimilation
journal, January 2015

  • Ye, J.; Kadakia, N.; Rozdeba, P. J.
  • Nonlinear Processes in Geophysics, Vol. 22, Issue 2
  • DOI: 10.5194/npg-22-205-2015

Systematic variational method for statistical nonlinear state and parameter estimation
journal, November 2015